Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 83, NWS Memphis, TN

September 23, 2025Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this flash flood warning at Sep 23, 2025, 8:59 PM CDT for Shelby County, Tipton County, Tennessee. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2025, 8:59 PM CDT (01:59 UTC)
Expired
Sep 24, 2025, 1:45 AM CDT
In force
5 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 8 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 23, 10:28 PM CDTFLASH FLOOD2 Nw Ellendale, TNBartlett PD/dispatch reported flooding in the area of Old Brownsville and Billy Maher Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 89 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1426 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

411 
WGUS54 KMEG 240159
FFWMEG
TNC157-167-240445-
/O.NEW.KMEG.FF.W.0083.250924T0159Z-250924T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
859 PM CDT Tue Sep 23 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Northeastern Shelby County in Tennessee...
  Southern Tipton County in Tennessee...

* Until 1145 PM CDT.

* At 859 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bartlett, Germantown, Millington, Cordova, Meeman Shelby Forest 
  State Park, Memphis, Lakeland, Arlington, Munford, Brighton, 
  Ellendale, Dixonville, Frayser, Eads, Midtown Memphis, Tipton, 
  Atoka, Mason, Gallaway and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3525 9010 3544 9002 3552 8947 3540 8952
      3539 8960 3538 8963 3518 8964 3510 8986
      3517 9011 3519 9012 3520 9012 3519 9010
      3521 9008

FLASH FLOOD...RADAR INDICATED

$$

DNM
3 follow-up statements
825 
WGUS74 KMEG 240213
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
913 PM CDT Tue Sep 23 2025

TNC167-240223-
/O.CAN.KMEG.FF.W.0083.000000T0000Z-250924T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tipton TN-
913 PM CDT Tue Sep 23 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN TIPTON COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3517 9011 3519 9012 3520 9012 3519 9010
      3521 9008 3523 9008 3525 9010 3540 9004
      3539 8978 3540 8978 3540 8973 3541 8973
      3541 8971 3539 8970 3539 8964 3537 8964
      3538 8963 3518 8964 3510 8986

$$

TNC157-240445-
/O.CON.KMEG.FF.W.0083.000000T0000Z-250924T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby TN-
913 PM CDT Tue Sep 23 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS 
EVENING FOR NORTHEASTERN SHELBY COUNTY...

At 913 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2.5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bartlett, Germantown, Millington, Cordova, Meeman Shelby Forest 
  State Park, Memphis, Lakeland, Arlington, Ellendale, Frayser, 
  Midtown Memphis, Eads, Atoka, Gallaway, Spring Lake, Elmore Park, 
  Lucy, Raleigh, Brunswick and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3517 9011 3519 9012 3520 9012 3519 9010
      3521 9008 3523 9008 3525 9010 3540 9004
      3539 8978 3540 8978 3540 8973 3541 8973
      3541 8971 3539 8970 3539 8964 3537 8964
      3538 8963 3518 8964 3510 8986

FLASH FLOOD...RADAR INDICATED

$$

DNM
143 
WGUS54 KMEG 240414
FFWMEG
TNC157-240645-
/O.EXT.KMEG.FF.W.0083.000000T0000Z-250924T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1114 PM CDT Tue Sep 23 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Northeastern Shelby County in Tennessee...

* Until 145 AM CDT.

* At 1114 PM CDT, local law enforcement reported thunderstorms 
  producing heavy rain in Old Brownsville Rd and Billy Maher Rd. 
  Between 1.5 and 2.5 inches of rain have fallen. Additional 
  rainfall amounts of 1 to 2 inches are possible in the warned area. 
  Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Bartlett, Germantown, Millington, Cordova, Meeman Shelby Forest 
  State Park, Memphis, Lakeland, Arlington, Ellendale, Frayser, 
  Midtown Memphis, Eads, Atoka, Gallaway, Spring Lake, Elmore Park, 
  Lucy, Raleigh, Brunswick and Bolton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3517 9011 3519 9012 3520 9012 3519 9010
      3521 9008 3523 9008 3525 9010 3540 9004
      3539 8978 3540 8978 3540 8973 3541 8973
      3541 8971 3539 8970 3539 8964 3537 8964
      3538 8963 3518 8964 3510 8986

FLASH FLOOD...OBSERVED

$$

DNM
043 
WGUS74 KMEG 240635
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
135 AM CDT Wed Sep 24 2025

TNC157-240645-
/O.EXP.KMEG.FF.W.0083.000000T0000Z-250924T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby TN-
135 AM CDT Wed Sep 24 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 145 AM CDT EARLY THIS MORNING 
FOR NORTHEASTERN SHELBY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3517 9011 3519 9012 3520 9012 3519 9010
      3521 9008 3523 9008 3525 9010 3540 9004
      3539 8978 3540 8978 3540 8973 3541 8973
      3541 8971 3539 8970 3539 8964 3537 8964
      3538 8963 3518 8964 3510 8986

$$

Schlessiger

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 6:32 PM CDT, 2 hours 27 minutes earlier. Its key messages:

  • Updated at 610 PM CDT Tue Sep 23 2025
  • Strong to severe thunderstorms are expected this afternoon and evening, especially across northern and western portions of the Mid-South. Damaging winds and heavy rainfall are the primary threats.
  • Another round of strong storms is forecast for Wednesday afternoon, mainly along and east of the Mississippi River, ahead of an approaching cold front.
  • A cold front will bring drier and much cooler air for the end of the week, with pleasant conditions expected for the weekend.
Area forecast discussion, Sep 23, 6:32 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
632 PM CDT Tue Sep 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 610 PM CDT Tue Sep 23 2025

- Strong to severe thunderstorms are expected this afternoon and
  evening, especially across northern and western portions of the
  Mid-South. Damaging winds and heavy rainfall are the primary
  threats.

- Another round of strong storms is forecast for Wednesday
  afternoon, mainly along and east of the Mississippi River, ahead
  of an approaching cold front.

- A cold front will bring drier and much cooler air for the end
  of the week, with pleasant conditions expected for the weekend.

&&

.DISCUSSION...
(This afternoon through next Monday)
Issued at 1240 PM CDT Tue Sep 23 2025

The latest surface analysis places a couple of weak surface lows
over the Plains with one over western Oklahoma and another over
northern Kansas. A warm front extends southeast from the Kansas
low through southeast Missouri and back into the Mid-South. The
front is currently stationary across the Mid-South and located
along a WNW to ESE line from Jonesboro, AR to Jackson, TN and back
into Huntsville, AL. North of the front, scattered showers and
thunderstorms continue to slowly stream across NE Arkansas, the
Missouri Bootheel, and NW Tennessee.

Aloft, the pattern remains rather messy, with a deep upper low
churning over Colorado with several weak perturbations
translating through mainly zonal flow across the Plains into the
Lower Mississippi Valley. A couple of MCSs are ongoing across
Missouri and have since merged and intensified into one back over
extreme SW Missouri. The current weather hazard remains instances
of flash flooding as storms continue to train across NE Arkansas,
the Missouri Bootheel, and NW Tennessee.

The evolution of the MCS over SW Missouri will dictate our severe
weather potential this afternoon and evening. The aforementioned
front will wobble north and south across the region and serve as
a focal point for renewed convection and potentially heavy
rainfall this afternoon and evening. Hi-res guidance continues to
show significant run-to-run variability on the evolution of
convection across the area this afternoon, likely due to the
somewhat diffuse upper level pattern. The highest confidence
resides across northern and western portions of the Mid-South,
which will see multi-clusters of strong to severe thunderstorms.
However, the extent of how far south the storms go still remains
uncertain. Nonetheless, areas south of the front have moved into a
humid airmass evidenced by lower 70s dewpoints. By this
afternoon, instability is forecast to max out around 2500 J/kg of
MLCAPE with bulk shear values up to 40 knots by late afternoon,
which will support organized multi-clusters. However, mid-level
and upper-level lapse rates and low-level helicity remain quite
poor. A 2% tornado risk was added to portions of eastern
Arkansas, but the threat seems highly conditional and dependent on
storms interacting favorably with the frontal boundary. The main
threats with any strong to severe storms will be damaging wind
gusts and heavy rainfall with a secondary threat of hail and a
spinup tornado or two.

Convective activity should weaken late this evening as the mid-
level 40 knot speed max lifts north of the area. The latest hi-
res guidance is now showing another round of storms moving into
the Mid-South after midnight. If this cluster of storms can
materialize and hold together, mainly outflow dominant activity
will occur due to weak shear and instability in place. The rest
of the overnight period will feature mainly scattered non-severe
showers and thunderstorms.

Wednesday's forecast continues to be a challenge. Scattered
ongoing thunderstorms and clouds will keep instability shunted
across the northern portions of the Mid-South. However, south of
I-40 and ahead of a cold front, HREF guidance continues to
advertise moderate instability developing by early to mid
afternoon across most of north Mississippi and portions of west
Tennessee near the TN River. Forecast soundings show only up to 20
knots of deep layer shear, which would limit overall storm
organization. Nonetheless, a Marginal Risk (1/5) for strong to
severe thunderstorms remains in effect for tomorrow afternoon with
damaging winds as the main threat. A higher threat could
materialize if deep shear strengthens across the region.

The cold front will sweep through the entire Mid-South by
Thursday morning with scattered post-frontal showers during most
of the day. Conditions will dry out Friday as the upper-level
trough pushes to our east. The weekend will feature dry
conditions and highs in the mid 80s and lows in the upper 50s and
lower 60s.

&&

.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Tue Sep 23 2025

An outflow boundary was noted on radar moving south through KNQA
at 2330Z. Scattered SHRA was developing behind the boundary, and
moving northeast toward a larger area of SHRA/TSRA over northeast
AR and northwest TN.

TSRA potential for MEM will edge up after 02Z, when TSRA over
central AR arrive. This convection will likely weaken as it
approaches MEM, but will continue to pose a threat of thunder.

Short term guidance remains varied with TSRA timing and coverage
on Wednesday. The 00Z TAFs relied on the 12Z HREF, which depict a
bump in post sunrise TS chances ahead of a surface trough and wind
shift. A secondary TSRA chances peak should arrive in the
afternoon, mainly southeast of JBR. TSRA timing confidence at MEM
and MKL is limited by the potential for stabilizing convective
outflow during the morning. To the south, TUP should have ample
convective instability in the afternoon and will have the
potential for strongest surface wind gusts.

PWB

&&

.FIRE WEATHER...
Issued at 1240 PM CDT Tue Sep 23 2025

Widespread wetting rainfall chances will maximize on Wednesday as
a cold front sweeps across the area. Lingering scattered rain
will occur on Thursday as an upper level low slowly lifts out of
the area. Dry and warm conditions will return this weekend with
minimum relative humidity above 40% each day.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...AC3
AVIATION...PWB

In the hours before

Special weather statement, Sep 23, 7:22 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Memphis TN
722 PM CDT Tue Sep 23 2025

ARZ026>028-036-TNZ048-049-088-240100-
Poinsett AR-Craighead AR-Mississippi AR-Crittenden AR-Tipton TN-
Lauderdale TN-Shelby TN-
722 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN POINSETT...SOUTHWESTERN
MISSISSIPPI...NORTHERN CRITTENDEN...WESTERN TIPTON...SOUTHWESTERN
LAUDERDALE AND NORTH CENTRAL SHELBY COUNTIES THROUGH 800 PM CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lepanto, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Trumann, Marked Tree, Lepanto, Wilson, Tyronza, Meeman Shelby Forest
State Park, Joiner, Dyess, Gilmore, Bassett, Marie, Dixonville,
Turrell, Birdsong, Payneway, Dimple, Deckerville, Evadale, Menesha,
and Carson Lake.

This includes Interstate 55 in Arkansas between mile markers 22 and
44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3561 9057 3574 9048 3560 8981 3528 9001
      3543 9050 3544 9051 3544 9057 3545 9059
TIME...MOT...LOC 0022Z 286DEG 30KT 3559 9037

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 7:23 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
723 PM CDT Tue Sep 23 2025

ARZ027-035-240100-
Poinsett AR-Cross AR-
723 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN POINSETT AND
NORTHWESTERN CROSS COUNTIES THROUGH 800 PM CDT...

At 723 PM CDT, Doppler radar was tracking a strong thunderstorm over
McFadden, or 16 miles southeast of Newport, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hickory Ridge, Vanndale, Fisher, Brushy Lake, Hydrick, Fair Field,
Pittinger, Supply, and Tilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3554 9104 3553 9077 3527 9077 3528 9104
TIME...MOT...LOC 0023Z 271DEG 31KT 3541 9110

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CJC
Special weather statement, Sep 23, 7:51 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
751 PM CDT Tue Sep 23 2025

ARZ028-TNZ048-240115-
Mississippi AR-Lauderdale TN-
751 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MISSISSIPPI AND WEST
CENTRAL LAUDERDALE COUNTIES THROUGH 815 PM CDT...

At 751 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osceola, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Osceola, Luxora, Burdette, Ashport, Ft Pillow, Little River,
Victoria, Red Line, Shippen, Eastview, O'Donnell Bend, Hightower,
Moran, Tuckertown, Rosa, Golddust, Luckett, Three Point, Chilson, and
Keyes Port.

This includes Interstate 55 in Arkansas between mile markers 47 and
58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3569 9014 3582 9010 3583 8960 3564 8966
TIME...MOT...LOC 0051Z 278DEG 36KT 3571 9003

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 8:14 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
814 PM CDT Tue Sep 23 2025

ARZ028-TNZ048-049-088-240145-
Mississippi AR-Tipton TN-Lauderdale TN-Shelby TN-
814 PM CDT Tue Sep 23 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MISSISSIPPI...TIPTON...
LAUDERDALE AND NORTHEASTERN SHELBY COUNTIES THROUGH 845 PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Ashport to near Fort Pillow State Park to near
Dixonville. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Millington, Covington, Ripley, Luxora, Fort Pillow State Park,
Munford, Brighton, Fulton, Dixonville, Ashport, Ft Pillow, Tipton,
Atoka, Henning, Gilt Edge, Burlison, Garland, Edith, O'Donnell Bend,
and Luckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3586 8948 3568 8946 3560 8947 3558 8950
      3556 8948 3552 8947 3529 8977 3535 9010
      3538 9008 3541 9011 3559 8995 3581 8991
TIME...MOT...LOC 0113Z 278DEG 29KT 3577 8982 3559 8982 3549 8990

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 8:17 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
817 PM CDT Tue Sep 23 2025

ARZ036-MSZ001-TNZ088-240145-
Crittenden AR-DeSoto MS-Shelby TN-
817 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CRITTENDEN...
NORTHWESTERN DESOTO AND CENTRAL SHELBY COUNTIES THROUGH 845 PM CDT...

At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Memphis, moving southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bartlett, Southaven, Germantown, Olive Branch, West Memphis, Horn
Lake, Hernando, Marion, Millington, T O Fuller State Park, Meeman
Shelby Forest State Park, Memphis, Walls, Edmondson, Sunset, Jericho,
Southwest Memphis, Ellendale, Whitehaven, and Frayser.

This includes the following highways...
 Interstate 40 in Arkansas between mile markers 269 and 284.
 Interstate 40 in Tennessee between mile markers 1 and 16.
 Interstate 22 in Mississipppi near mile marker 1.
 Interstate 240 between mile markers 12 and 30.
 Interstate 55 in Arkansas between mile markers 1 and 15.
 Interstate 55 in Tennessee between mile markers 1 and 12.
 Interstate 55 in Mississippi between mile markers 280 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 9018 3538 9017 3538 9014 3528 8976
      3479 8993 3497 9031 3510 9036
TIME...MOT...LOC 0117Z 317DEG 27KT 3511 9022

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB
Special weather statement, Sep 23, 8:39 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Memphis TN
839 PM CDT Tue Sep 23 2025

TNZ088-089-240215-
Fayette TN-Shelby TN-
839 PM CDT Tue Sep 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FAYETTE AND
NORTHEASTERN SHELBY COUNTIES THROUGH 915 PM CDT...

At 839 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ellendale, or over Bartlett, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bartlett, Millington, Cordova, Memphis, Lakeland, Arlington, Eads,
Ellendale, Frayser, Gallaway, Elmore Park, Brunswick, Lenow,
Fisherville, Raleigh, Barretville, Woodstock, Redwood, Rosemark, and
Spring Lake.

This includes the following highways...
 Interstate 40 in Tennessee between mile markers 5 and 28.
 Interstate 240 between mile markers 12 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3539 8968 3539 8964 3537 8964 3539 8961
      3512 8963 3513 8998 3531 9000
TIME...MOT...LOC 0139Z 264DEG 18KT 3524 8987

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:36 PM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton39 min
Sep 23, 7:51 PM CDTSpecial Weather StatementMEGLauderdale24 min
Sep 23, 8:14 PM CDTSpecial Weather StatementMEGLauderdale, Tipton31 min
Sep 23, 8:17 PM CDTSpecial Weather StatementMEGShelby28 min
Sep 23, 8:39 PM CDTSpecial Weather StatementMEGShelby36 min
Sep 23, 8:43 PM CDTAreal Flood AdvisoryMEGShelby, Tipton16 min
Sep 23, 9:02 PM CDTSpecial Weather StatementMEGHaywood28 min
Sep 23, 9:23 PM CDTAreal Flood AdvisoryMEGFayette, Shelby37 min
Sep 23, 10:00 PM CDTFlash Flood WarningMEGFayette, Shelby4 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.